Topic: Hiccups

A tip from a website I ran across (Hiccups.org):

The New England Journal of Medicine is quoted stating:

"Swallow one teaspoon of white granulated sugar....swallow it fast, if the hiccups don't stop right away do it 3 or more times - once every two minutes".


My Ben tried this after several hours of painful hiccups - and after two administrations of sugar - the hiccups were gone....and so far have been gone for over 24 hours.

Reading through historical posts, it sounds like either Steroids or Gemzar could be the culprit for the hiccups.

tom

(thanks Marion for suggesting to post this tip here).

Biggest fan of my partner Ben (51) who was diagnosed in August 2010 non-resectable stage IV.   Our new motto:   "taking it one day at a time".

Re: Hiccups

Thanks Tom for being so kind.
Hugs
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Hiccups

I'm so glad that I found this posting.  I've had hiccups for two days.  They started after my first chemo treatment.  I don't know why I didn't connect the chemo  (Gemzar, Kytril, and Decadroin) with  the occurrence of hiccups.  In my knowledge, I have never had hiccups like this before.

Thanks for the posting.  It always makes things a little easier when you understand what's happening.

Ritchie

Re: Hiccups

Ritchie....most likely the hiccups occurred due to the Gemzar.  It appears to be one major side effect. 
Hoping for all things to go well for you, Richie.
All my best wishes,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Hiccups

Thanks Marion!
Ritchie